Wisconsin, 2012Damaging Wind in Wisconsin, July 17, 2012
July 17, 2012 · NWS MKX · 1 event in 1 county or zone
An outflow boundary from a line of strong thunderstorms that dropped south with a cold front across Southeast Wisconsin and eastern portions of South Central Wisconsin produced gusty winds that briefly pulsed up to severe levels over Fond Du Lac County during the late afternoon hours of July 17th. Law enforcement officials reported trees and power lines were downed by the gusty winds in the City…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from a line of strong thunderstorms that dropped south with a cold front across Southeast Wisconsin and eastern portions of South Central Wisconsin produced gusty winds that briefly pulsed up to severe levels over Fond Du Lac County during the late afternoon hours of July 17th. Law enforcement officials reported trees and power lines were downed by the gusty winds in the City of Fond Du Lac even though no thunderstorm cells actually moved over the city.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 17, 2:30 PM CST, 1 hour earlier.
Area forecast discussion, Jul 17, 2:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT TUE JUL 17 2012
.VERY SHORT TERM...TONIGHT AND WEDNESDAY.
500 MILLIBAR FLOW BECOMES SLIGHTLY NORTHWEST THOUGH OVERALL RIDGE
AXIS REMAINS ACROSS IOWA NORTH INTO MN. LOW LEVEL BOUNDARY CONTINUES
TO DROP SOUTH WITH WINDS SHIFTING NORTHEAST BRINGING RELIEF FROM THE
HEAT. ENDING TIMES OF HEAT ADVISORY LOOK FINE AT THIS POINT. MAIN
UPPER JET REMAINS TO THE NORTH ROUNDING AROUND THE RIDGE. SOME
SUBTLE INDICATIONS OF UPPER DIVERGENCE INTO THE CWA. MAIN FORCING
MECHANISMS FOR ANY CONVECTION WILL BE LOW LEVEL BOUNDARY AND
BOUNDARY INTERSECTIONS IN EAST CENTRAL WI. ML CAPES OVER 1000 J/KG.
RAP SOUNDINGS FOR KSBM SUGGESTED LOW LEVEL FRONT MAY NOT BE ENOUGH
TO EFFECTIVLEY ALLOW PARCEL TO REACH LFC FURTHER SOUTH IN THE CWA
WITH HOT DRY AIRMASS AND MIXING. AND WE'RE SEEING THIS TREND WITH
PRECIP WIPING OUT NEAR OUR CWA BORDER. SO CONFIDENCE IN DEVELOPMENT
IN ANY OF THIS MAKING IT TOO FAR INTO OUR CWA IS VERY LOW. ARW MUCH
LESS IMPRESSIVE WITH PRECIP THAN THE NMM. BULK OF MODELS TEND TO TIE
BETTER QPF TO THE 850 BAROCLINIC ZONE FURTHER NORTH WHICH IS IN
CLOSER PROXIMITY TO THE UPPER JET DYNAMICS. WATCHING GRB CONVECTION
AND WAS THINKING THAT IT MAY START TO TURN THE CORNER AND HEAD
SOUTHEAST BUT NOT HAPPENING AND ALL BACKBUILDING IS STAYING NORTH OF
THE CWA AND RIDING EAST. WILL STILL CARRY SOME POPS...BUT WAS
TEMPTED TO GO FOR DRY IN THE SOUTHWEST HALF OF OUR CWA. DID SOME
TIMING ADJUSTMENTS EARLY IN THE EVENING TO ACCOUNT FOR THINGS
STAYING DRY LONGER.
COOLER DAY WITH NORTHEAST WINDS. PRECIP POTENTIAL LOOKS IFFY AGAIN.
SURFACE BOUNDARY WILL BE TO OUR SOUTH SO 850 FRONTOGENESIS WILL BE
KEY PLAYER. BAROCLINIC ZONE WILL BE IN THE VICINITY OF CWA WITH WEAK
CONVERGENCE. MODELS DO SHOW FRONTOGENESIS BEST IN CENTRAL WI AND
WEAKENING WITH TIME. BUFKIT SOUNDINGS SHOW PARCELS LIFTED FROM
800-825 MILLIBARS WILL HAVE ELEVATED CAPE OF AROUND 800 J/KG TO TAP
INTO. TEMPS WILL BE MOSTLY IN THE 80S WITH A 90 SOUTHWEST OF MADISON
NOT OUT OF THE QUESTION. SHORTWAVE OF NOTE WILL STILL BE TO OUR WEST
ACROSS IA/MN.
.SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY.
NORTHEAST WINDS SETTING UP TONIGHT AND WEDNESDAY WILL REMAIN FAIRLY
SHALLOW WITH STRONGER WEST WINDS ABOVE SEVERAL THOUSAND FEET. HENCE
LACK OF SCOURING PUSH OF DRY AIR FROM THE NORTHEAST. PRECIPITABLE
WATER VALUES REMAIN 1-1.5 INCHES THROUGH THE PERIOD. LAST SEVERAL
RUNS OF THE SHORT TERM GUIDANCE CONSISTENT ON BRINGING WEAK SHORT
WAVE TROUGH ACROSS SOUTHERN MN INTO WI WEDNESDAY NIGHT INTO EARLY
THURSDAY. SYNOPTIC SCALE FORCING REMAINS WEAK AS EXPECTED...HOWEVER
LAYER Q-VECTOR CONVERGENCE WITH A SLIGHT INCREASE IN COLUMN MOISTURE
DOES PASS ACROSS SOUTHERN WI. 850-700MB WARM AIR ADVECTION REMAINS
WEAK BUT AN AREA DOES COINCIDE WITH THE SHORT WAVE PASSAGE.
SOME LOW LEVEL CONVERGENCE AS WEAK 85H LOW PASSES ACROSS NORTHERN
IOWA AS WELL. FOR NOW...WL KEEP LOW POPS GOING WED NGT INTO
THU...WITH BEST CHANCE IN THE 06Z-12Z/THU PERIOD. REMOVED POPS FROM
EAST EARLY WED NGT AS FOCUS REMAINS FARTHER WEST.
SHORT WAVE AND OTHER WEAK SYNTOPTIC SCALE FORCING SLIDES SOUTH OF
AREA THURSDAY EVENING AND FRIDAY...WITH SUNSHINE AND WARMER TEMPS
RETURNING.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.
00Z GFS A BIT FASTER IN FLATTENING BLOCKING RIDGE ACROSS UPPER
MIDWEST/WRN GTLAKES EARLY IN THE WEEKEND AS IT SUCCUMBS TO STRONGER
MID-LEVEL WAVE LATER FRI NGT AND SAT. GEMNH AND ECMWF ALSO SHOW
THIS SOLUTION...BUT WAVE WEAKER AND MOVES THRU SRN WI LATER SAT NGT
INTO SUN. UKMT IN AGREEMENT WITH THIS SCENARIO AS WELL. HOWEVER
CONSIDERING STRENGTH OF RIDGE AND ASSOCIATED SUBSIDENCE LINGERING
OVER SRN WI INTO EARLY NEXT WEEK...AND STRONGER MID LEVEL WINDS
REMAINING WELL NORTH...CAN NOT GET TOO EXCITED ABOUT PRECIPITATION
THREAT OVER THE WEEKEND. MAY KEEP IN SOME TOKEN SLIGHT CHANCE POPS
TO ALLOW FOR SOME WEAKENING CONVECTION FROM THE NORTH POSSIBLY
SLIDING INTO SRN WI AROUND SUN.
MORE EXCITED ABOUT SCENARIO HINTED AT BY BOTH GFS AND ECMWF FOR
AROUND THE MIDDLE OF NEXT WEEK. BOTH SHOW STRONGER STRONG WAVE
MOVING EAST ACROSS SOUTHERN CANADA. THIS SYSTEM WOULD DRAG A MORE
POTENT COLD FRONT ACROSS THE WESTERN GTLAKES TUE/WED. ENOUGH
MOISTURE SHOULD BE IN PLACE FOR MORE WIDESPREAD CONVECTION WITH THIS
SYSTEM. GFS 5DAY 500H HEIGHTS FALL TO AROUND NORMAL BY THE LAST FEW
DAYS OF JULY AFTER THE MID-WEEK FRONTAL PASSAGE.
&&
.AVIATION /00Z TAFS/...WILL KEEP VFR CONDITIONS AT ALL TAF SITES
THROUGH THE PERIOD. WESTERLY WINDS WILL SHIFT TO THE NORTHEAST AND
NORTH AS FRONT DROPS THROUGH REGION...WITH A PERIOD OF GUSTY WINDS
WITH THE FRONTAL PASSAGE ESPECIALLY AT EASTERN TAF SITES. SOME
THUNDERSTORMS EXPECTED ALONG FRONT...BUT AT THIS TIME APPEARS
COVERAGE WILL BE ISOLATED AT BEST. PERHAPS A FEW MORE SHRA/TSRA
WEDNESDAY AS 850 MILLIBAR BAROCLINIC ZONE DROPS INTO SOUTHERN WI.
&&
.MARINE...AS WINDSHIFT COMES DOWN THE LAKE WINDS WILL SHIFT
NORTHEAST AND FOR A TIME BE GUSTY...20 TO 23 KNOTS OR SO. THESE
GUSTS WILL NOT BE SUSTAINED TO WARRANT SMALL CRAFT HEADLINES.
&&
.CONFIDENCE...
TONIGHT AND WEDNESDAY...MEDIUM.
WEDNESDAY NIGHT AND THURSDAY...LOW TO MEDIUM.
THURSDAY NIGHT AND FRIDAY...MEDIUM TO HIGH.
FRIDAY AND FRIDAY NIGHT...HIGH.
SATURDAY AND SUNDAY...LOW TO MEDIUM.
MONDAY AND TUESDAY...LOW TO MEDIUM.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR
WIZ046-047-056>058-062>072.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
WIZ051-052-059-060.
LM...NONE.
&&
VERY SHORT TERM/AVIATION/MARINE...PC
SHORT TERM/LONG TERM...MBKHazardous weather outlook, Jul 17, 1:29 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT TUE JUL 17 2012
WIZ046-047-051-052-056>060-062>072-181930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
229 PM CDT TUE JUL 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT INTO THIS EVENING. HIGH TEMPERATURES
WILL PEAK IN THE 98 TO 104 RANGE...RESULTING IN HEAT INDEX VALUES FROM
98 TO 108.
A COLD FRONT SAGGING THROUGH SOUTHERN WISCONSIN INTO NORTHERN
ILLINOIS OVERNIGHT WILL TRIGGER ISOLATED TO SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING ALONG AND
NORTH OF A LINE FROM MILWAUKEE TO MADISON TO SPRING GREEN. THE
STRONGEST THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE
HAIL.
THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA
LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES WEDNESDAY INTO THURSDAY AS
LOW PRESSURE MOVES SLOWLY EASTWARD ALONG A STATIONARY FRONT
LOCATED JUST TO THE SOUTH OF WISCONSIN.
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY AS A WEAK
FRONT SLIDES ACROSS SOUTHERN WISCONSIN WITH THE CHANCE RETURNING
ON TUESDAY AS A STRONGER FRONT GATHERS STRENGTH AND APPROACHES
FROM THE NORTHERN PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
LMZ643>646-181930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
229 PM CDT TUE JUL 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD THROUGH THE LAKE
MICHIGAN WATERS THROUGH EARLY EVENING. THIS FRONT WILL TRIGGER
ISOLATED TO SCATTERED THUNDERSTORMS. THE STRONGER THUNDERSTORMS
COULD PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS AND LARGE HAIL.
NORTHERLY WINDS BEHIND THE FRONT WILL BUILD WAVES APPROACHING
SMALL CRAFT ADVISORY CRITERIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES WEDNESDAY INTO THURSDAY AS
LOW PRESSURE MOVES SLOWLY EASTWARD ALONG A STATIONARY FRONT
LOCATED JUST TO THE SOUTH OF LAKE MICHIGAN.
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY AS A WEAK
FRONT SLIDES THE REGION...WITH THE CHANCE RETURNING ON TUESDAY AS
A STRONGER FRONT GATHERS STRENGTH AND APPROACHES FROM THE NORTHERN
PLAINS.
WWW.WEATHER.GOV/MKX
MBK
In the hours before
Local storm report, Jul 17, 12:29 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM EXCESSIVE HEAT MADISON TRUAX AIRPORT 43.14N 89.33W
07/17/2012 M101 F DANE WI ASOS
KMSN ONE MINUTE DATA HEAT INDEX OF 101F. TEMP 98F TD 65F.
&&
CRAVENLocal storm report, Jul 17, 1:48 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM EXCESSIVE HEAT PORT WASHINGTON LAKESHO 43.39N 87.87W
07/17/2012 M100 F OZAUKEE WI C-MAN STATION
PWAW3 AIR TEMPERATURE 100F.
0200 PM EXCESSIVE HEAT SHEBOYGAN AIRPORT 43.77N 87.85W
07/17/2012 M105 F SHEBOYGAN WI ASOS
KSBM HEAT INDEX 105F. TEMP 98F TD 69F.
0200 PM EXCESSIVE HEAT ELM GROVE 43.05N 88.09W
07/17/2012 M101 F WAUKESHA WI MESONET
GLMGR HIGH TEMPERATURE 101F SO FAR.
0200 PM EXCESSIVE HEAT 2 ENE BROWN DEER 43.19N 87.94W
07/17/2012 M108 F MILWAUKEE WI MESONET
UNVSM HEAT INDEX 108F. TEMP 103F TD 66F.
0200 PM EXCESSIVE HEAT 1 NW PORT WASHINGTON 43.39N 87.88W
07/17/2012 M108 F OZAUKEE WI MESONET
PTWSH HEAT INDEX 108F. TEMP 101F TD 68F.
0200 PM EXCESSIVE HEAT JOHNSON CREEK 43.08N 88.77W
07/17/2012 M105 F JEFFERSON WI MESONET
WIDOT SITE 101006 HEAT INDEX 105F. TEMP 102F TD 63F.
0200 PM EXCESSIVE HEAT 1 NNE MONROE 42.61N 89.64W
07/17/2012 M100 F GREEN WI MESONET
WIDOT SITE 101007 HEAT INDEX 100F. TEMP 97F TD 64F.
0200 PM EXCESSIVE HEAT KENOSHA AIRPORT 42.60N 87.93W
07/17/2012 M100 F KENOSHA WI ASOS
KENW AIR TEMPERATURE 100F. HEAT INDEX 103F WITH TEMP OF
100F AND TD OF 64F.
0200 PM EXCESSIVE HEAT BLACK EARTH 43.14N 89.75W
07/17/2012 M110 F DANE WI MESONET
BLCKR HEAT INDEX 110F. TEMP 103 TD 68F. HIGH TEMPERATURE
104F SO FAR.
0200 PM EXCESSIVE HEAT PORTAGE 43.55N 89.47W
07/17/2012 M106 F COLUMBIA WI MESONET
SPRTG HEAT INDEX 106F. TEMP 103F TD 63F.
0230 PM EXCESSIVE HEAT 1 ESE FOND DU LAC 43.78N 88.43W
07/17/2012 M101 F FOND DU LAC WI MESONET
FNDDL HIGH TEMP 101F SO FAR.
0230 PM EXCESSIVE HEAT OCONOMOWOC 43.11N 88.50W
07/17/2012 M102 F WAUKESHA WI MESONET
OCNWM HIGH TEMPERATURE 102F SO FAR.
0230 PM EXCESSIVE HEAT NEW GLARUS 42.81N 89.63W
07/17/2012 M102 F GREEN WI MESONET
NGLRS HIGH TEMP 102F SO FAR. HIGHEST HEAT INDEX 106F AT
1230 PM CDT WITH TEMP 101F AND TD 67F.
0230 PM EXCESSIVE HEAT MILTON 42.78N 88.95W
07/17/2012 M102 F ROCK WI MESONET
MLTON HIGH TEMPERATURE 102F SO FAR.
&&
UPDATE MAINLY FOR ACTUAL AIR TEMPERATURES EXCEEDING 100F OR HEAT
INDEX VALUES EXCEEDING 105F.
CRAVENLocal storm report, Jul 17, 2:11 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM EXCESSIVE HEAT MONTELLO 43.79N 89.33W
07/17/2012 M100 F MARQUETTE WI MESONET
KWIMONTE1 HEAT INDEX 100.1F. TEMP 99F TD 62F.
0244 PM EXCESSIVE HEAT GREEN LAKE 43.84N 88.96W
07/17/2012 M104 F GREEN LAKE WI MESONET
KWIGREEN13 HEAT INDEX 103.6F. TEMP 96.4F TD 70.3F.
0253 PM EXCESSIVE HEAT DELAVAN 42.63N 88.63W
07/17/2012 M104 F WALWORTH WI MESONET
KWIDELAV3 HEAT INDEX 103.7F. TEMP 97.4F TD 69.0F.
0255 PM EXCESSIVE HEAT BARNEVELD 43.01N 89.90W
07/17/2012 M100 F IOWA WI MESONET
KWIBARNE2 HEAT INDEX 100F. TEMP 96.1F TD 66.4F.
0255 PM EXCESSIVE HEAT BEAVER DAM 43.46N 88.84W
07/17/2012 M105 F DODGE WI MESONET
MC8065 HEAT INDEX 105F. TEMP 100F TD 67F.
0256 PM EXCESSIVE HEAT MILWAUKEE INTERNATIONAL 42.94N 87.90W
07/17/2012 M100 F MILWAUKEE WI ASOS
KMKE HIGH TEMPERATURE SO FAR 100F.
0300 PM EXCESSIVE HEAT BLANCHARDVILLE 42.81N 89.86W
07/17/2012 M104 F LAFAYETTE WI MESONET
KWIBLANC2 HEAT INDEX 104F. TEMP 98.9F TD 67.3F.
0306 PM EXCESSIVE HEAT MADISON TRUAX AIRPORT 43.14N 89.33W
07/17/2012 M100 F DANE WI ASOS
KMSN HIGH TEMP 100F SO FAR.
&&
CRAVENLocal storm report, Jul 17, 2:14 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM EXCESSIVE HEAT NWS SULLIVAN/MILWAUKEE 42.97N 88.55W
07/17/2012 M102 F JEFFERSON WI OFFICIAL NWS OBS
MAXIMUM AIR TEMPERATURE AND HEAT INDEX 102F.
&&
CRAVENLocal storm report, Jul 17, 2:39 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM EXCESSIVE HEAT 3 SE EAGLE 42.85N 88.43W
07/17/2012 M101 F WAUKESHA WI TRAINED SPOTTER
HEAT INDEX 101. TEMP 95. DEWPOINT 69.
&&
MEBSpecial weather statement, Jul 17, 3:22 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT TUE JUL 17 2012
WIZ047-051-052-172200-
FOND DU LAC-GREEN LAKE-SHEBOYGAN-
422 PM CDT TUE JUL 17 2012
...STRONG THUNDERSTORMS MOVING INTO FOND DU LAC AND SHEBOYGAN
COUNTIES...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
HOWARDS GROVE TO NORTH FOND DU LAC TO RIPON...MOVING SOUTH AT 35 MPH.
STRONG GUSTY WINDS ARE MOVING WELL SOUTH OF THE THUNDERSTORMS AND
WILL ARRIVE 15 TO 20 MINUTES BEFORE THE RAIN.
PEA SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
ELKHART LAKE AND BRANDON BY 435 PM CDT...
OAKFIELD BY 440 PM CDT...
PLYMOUTH AND HOWARDS GROVE BY 445 PM CDT...
SHEBOYGAN AIRPORT BY 450 PM CDT...
SHEBOYGAN AND SHEBOYGAN FALLS BY 455 PM CDT...
KOHLER ANDRAE STATE PARK AND OOSTBURG BY 500 PM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
CRAVEN
Thunderstorm Wind, Fond du Lac
- When
- July 17, 3:30 PM CST to 3:40 PM CST
- Where
- Fond du Lac County, Fond du Lac
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 43.780, -88.450
The ASOS at Fond Du Lac County Airport recorded a wind gust of 62 mph (54 knots).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 17 to 18, 20123 deaths · 1 event
- Excessive Heat and Heat in Pennsylvania, July 17 to 18, 20121 death · 10 events
- Hail and Damaging Winds in New York, July 17, 2012$410,000 · 1 in hail · 24 events
- Lightning Strike in Georgia, July 17, 20123 injured · $160,000 · 1 event
- Hail and Damaging Winds in Wyoming, July 17, 2012$145,000 · 1.25 in hail · 9 events
- Wildfire in California, July 17 to 19, 2012$200,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 17 to 18, 2012$87,000 · 55 kt wind · 16 events
- Hail and Damaging Winds in Vermont, July 17, 2012$75,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in Florida, July 17, 2012$44,000 · 60 kt wind · 24 events
- Debris Flow in Washington, July 17, 2012$100,000 · 1 event
- Hail and Damaging Winds in Georgia, July 17, 2012$54,000 · 1 in hail · 13 events
- Wildfire in Missouri, July 17 to 18, 2012$50,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404365.